Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv meds and avascular necrosis
Nov 4, 2006

I am Hiv positive and have been on HIV Meds for about a year. I am curently on a HAART regimen which includes Kaletra and Truvada. I was just diagnosed with Avascular necrosis in my Hip Joint which is shot.. Is it possilble that my HIV meds have led to this condition? Thank You for yor time..

Response from Dr. Henry

The risk for aseptic necrosis of the hip appears to be higher in HIV+ persons. It has been difficult to link to any particiular HIV medications. Studies have suggested that use of exogenous steroids (anabolic or corticosteroids) is often a contributing factor. High triglyceride/lipid levels induced by some HIV medications may also contribute some. Diabetes and alcohol use may play a role in some patients as well. I have had a half dozen of my patients develop aseptic necrosis of the hip on a variety of HIV regimens and different HIV settings so it is hard for me to see a consistent linkage to any particular HIV scenario. My patients have generally done well with surgery. KH



Previous
Blood In Stool
Next
Old HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement